MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.8MM DRILL SLEEVE; GUIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.8MM DRILL SLEEVE; GUIDE
Model Number 03.122.064
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Not Applicable (3189)
Date of Event 10/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is a synthes employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019 at approximately 4:00pm, the 2.8mm drill sleeve would not disengage from the outer sleeve for inserting guide.A surgical delay of 3 to 5 minutes happened, the procedure was successful.Patient status is unknown.This is 3 of 4 for report (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device history lot :part: 03.122.064.Lot: 3477188.Manufacturing site: haegendorf.Release to warehouse date: 28.July 2010.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: 2.8mm drill sleeve was received at us customer quality (cq).Upon visual inspection at cq, it is observed that there is no physical damage except minimal wear which would not contribute to the complaint condition.Device failure/ defect found? no.Dimensional inspection (calipers: ca802, gauge pin: gp29/ gp32): dimensional inspection of the received device was performed at cq.The external diameter of the device was intended to be measuring from 4.94mm to 4.98mm and it was measured to be 4.94mm.The internal diameter of the device at distal end was intended to be measuring from 2.90mm to 3.00mm and it was measured to be 2.95mm.All the dimensions were within specifications.Document/ specification review: relevant drawings were reviewed during investigation: no design issues were found which can contribute to this complaint condition.Functional test: functional testing of the received device was performed at cq.The 2.8mm drill sleeve was inserted into outer sleeve.But the drill sleeve was not inserting properly and getting stuck halfway.This process was repeated for 2 times with two different outer sleeves (part.No: 03.122.053/ lot.No: 3539472, quantity: 2) received at cq under this complaint and the result is same for both the drill sleeves.All the drill sleeves and outer sleeves were investigated separately under different pi¿s in this complaint.Complaint confirmed? no.Investigation conclusion: a visual inspection, document/ specification review, functional test, and dimensional inspection were performed as part of this investigation.The complaint cannot be confirmed as there is no physical damage observed with the device that would impact its functionality and contribute to the complaint condition.The deformed tabs of the outer sleeves might have caused the present complaint condition of unable to assemble.No product design or manufacturing issues were identified, and no new malfunctions were identified either.Based on these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.8MM DRILL SLEEVE
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9306426
Report Number2939274-2019-62057
Device Sequence Number2002629
Product Code FZX
UDI-Device Identifier10886982074911
UDI-Public(01)10886982074911
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.122.064
Device Catalogue Number03.122.064
Device Lot Number3477188
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2019
Initial Date Received by Manufacturer 10/16/2019
Supplement Date Received by Manufacturer11/11/2019
11/26/2019
Initial Report FDA Received Date11/11/2019
Supplement Report FDA Received Date11/19/2019
11/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR